# SDR CA031002005

- Difficulty date: September 30, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 3,957 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13B27121B
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CRANKSHAFT FAILED SB 505. AFTER REMOVAL OF PROTECTIVE COATING, CRANKSHAFT FOUND CORRODED. ALSO AREA FOUND TO HAVE BEEN MACHINED TO LARGEST DIAMETER PERMITTED BY SB 505. THIS IS ONE OF MANY FOUND DURING OVERHAUL, SB 530 DOES NOT SEEM TO BE WORKING.
